MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ULTRAMICRO NEEDLE HOLDER, 30 CM; NEEDLE HOLDER, REUSABLE

KARL STORZ SE & CO. KG ULTRAMICRO NEEDLE HOLDER, 30 CM; NEEDLE HOLDER, REUSABLE
Model Number 26167FN
Medical Device Problem Codes Material Fragmentation (1261); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that there was an issue with ultramicro needle holder, 30 cm, during surgery.According to the complaint description a metal fragment was found in situ during surgery.The needle holder was used to suture the colon wall (sigma).After finishing the suture, the presence of a metal fragment on the wall of an intestinal loop was found and it was removed.The consequence was a prolonged surgery time and execution of abdominal x-ray.The surgery was completed successfully and no negative impact on the state of health was reported.
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation.The item in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information: the procedure was prolonged for about one hour due to the event reported.The initial anticipated surgery time is unknown.
 
Event or Problem Description
The procedure was prolonged for about one hour due to the event reported.The initial anticipated surgery time is unknown.
 
Additional Manufacturer Narrative
The complaint product was available for investigation.Visual examination revealed that the carbide tip is missing from on jaw and a part of the tip was broken off.In addition, dents, a small missing piece of the tungsten cartridge and the solder is missing in various places of the device jaw.No abnormalities were found for the manufacturing inspection lot.A review of the complaint history revealed that one similar incident has been filed against this article number.Based on the investigation results, the root cause of the reported issue can be traced back to a usage-related failure.Specifically, it is assumed that the damages found with the device affected the solder connection between the jaw and the cartridge plate negatively.Furthermore, it is assumed that mechanical damage was caused by using e.G.Not approved suture material and/or the device was steam sterilized longer and with higher temperatures as mentioned in the corresponding ifu.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ULTRAMICRO NEEDLE HOLDER, 30 CM
Common Device Name
NEEDLE HOLDER, REUSABLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 
MDR Report Key16599565
Report Number9610617-2023-00066
Device Sequence Number12303314
Product Code GCJ
UDI-Device Identifier04048551095348
UDI-Public4048551095348
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K951625
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26167FN
Device Catalogue Number26167FN
Device Lot NumberDA061
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer03/27/2023
05/16/2023
07/12/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date04/24/2023
05/17/2023
08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown